Alert archive / Alabama / Tornado Warnings in 2025
Tornado Warning 26, NWS Mobile, AL
NWS Mobile, AL issued this tornado warning at May 26, 2025, 4:50 PM CDT for Choctaw County, Washington County, Alabama; Wayne County, Mississippi. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2025, 4:50 PM CDT (21:50 UTC)
- Expired
- May 26, 2025, 5:08 PM CDT
- In force
- 18 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Choctaw County, AL, Washington County, AL, Wayne County, MS
The radar
The Mobile radar (KMOB), 119 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| May 26, 12:17 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
342
WFUS54 KMOB 262150
TORMOB
ALC023-129-MSC153-262230-
/O.NEW.KMOB.TO.W.0026.250526T2150Z-250526T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Mobile AL
450 PM CDT Mon May 26 2025
The National Weather Service in Mobile has issued a
* Tornado Warning for...
Southwestern Choctaw County in southwestern Alabama...
Northwestern Washington County in southwestern Alabama...
Southeastern Wayne County in southeastern Mississippi...
* Until 530 PM CDT.
* At 450 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles southeast of Clara, or 8 miles south of
Waynesboro, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Silas around 525 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3183 8817 3182 8818 3181 8818 3179 8817
3176 8815 3175 8814 3176 8812 3173 8809
3171 8809 3143 8864 3158 8876 3194 8826
TIME...MOT...LOC 2150Z 234DEG 31KT 3155 8863
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$1 follow-up statement
036
WWUS54 KMOB 262208 RRA
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
508 PM CDT Mon May 26 2025
ALC023-129-MSC153-262218-
/O.CAN.KMOB.TO.W.0026.000000T0000Z-250526T2230Z/
Choctaw AL-Washington AL-Wayne MS-
508 PM CDT Mon May 26 2025
...THE TORNADO WARNING FOR SOUTHWESTERN CHOCTAW...NORTHWESTERN
WASHINGTON AND SOUTHEASTERN WAYNE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Mississippi. A Severe Thunderstorm Watch also remains in
effect until 1000 PM CDT for southwestern Alabama.
LAT...LON 3183 8817 3182 8818 3181 8818 3179 8817
3176 8815 3175 8814 3176 8812 3173 8809
3171 8809 3143 8864 3158 8876 3194 8826
TIME...MOT...LOC 2206Z 234DEG 31KT 3164 8848
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at May 26, 4:24 PM CDT, 26 minutes earlier.
Area forecast discussion, May 26, 4:24 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Mobile AL 424 PM CDT Mon May 26 2025 ...New Discussion, Marine... .DISCUSSION... Issued at 423 PM CDT Mon May 26 2025 Tonight through Tuesday Night... At last count, we can expect another 3 to 4 waves of storms to pass across our warning area from west to east over the next 36 hours. As mentioned previously, the main forecast challenge is determining the timing of showers and thunderstorms as we expect both nocturnal and diurnal convection. Numerous impulses and perturbations will pass over our region in a primarily west-southwesterly mid/upper level flow pattern between a northerly Plains upper low pressure area and a persistent ridge over the Gulf. A surface low pressure area roughly near the ARLATEX region will lift northeastward, sending an associated low-level boundary in our area Tuesday evening before stalling late Tuesday night. Plenty of moisture will remain available as precipitable waters values hold between 1.8 to 2.1 inches. Just looking at the regional radar mosaic, obviously we can expect the first round of scattered to numerous convection to move into our southeast Mississippi and interior southwest Alabama counties from mid-afternoon through mid-evening. The Storm Prediction Center currently has a Severe Thunderstorm Watch in effect for our southeast Mississippi counties until 7 pm, and another watch for our interior southwest and south central Alabama counties until 10 pm. Although not advertised by the NBM, we expect a weaker second wave of isolated to low-end scattered convection to occur after midnight tonight until around daybreak Tuesday. A third wave of scattered to numerous showers and thunderstorms is expected to occur late Tuesday morning through the afternoon hours. A forth wave of is possible Tuesday night, but this may just be a bleed over from the diurnal convection. Isolated thunderstorms should continue anywhere outside of these two systems. As they say, timing is everything. Hopefully, we have these waves timed out as best as possible in this challenging forecast period. The highest rainfall totals through the near term will occur across our inland areas where additional widespread amounts from 0.5 to 1.5 inches of rain is forecast. Locally higher amounts up to 3 inches are possible. SPC has our inland areas in a Slight Risk of severe weather on Tuesday, and a few of the stronger bowing segments may have gusty winds to 60 mph. High temperatures Tuesday should range from 88 to 92 degrees, with apparent temperatures (heat indices) in upper 90s to lower 100s. Low temperatures tonight and Monday night should be between 68 to 76 degrees. A Low Risk of rip currents is forecast through Tuesday night. /22 Wednesday through Sunday... The remainder of the week looks unsettled. An upper low centered over the upper Midwest Wednesday opens up and transitions into a large upper trof, which slips eastward over the eastern CONUS Thursday into Friday. It's at the base of this feature, the expectation is that rounds of mid level impulses will continue to translate over the deep south. At the surface, a surface low centered over the OH River Valley Wednesday lifts northward over the Great Lakes Thursday. A trailing front sinks southeast into the forecast area Wednesday night and Thursday and stalls near or just off the coast early Friday. With the frontal support along with the passage of mid-level impulses operating on sufficiently deep environmental moisture, rounds of showers and storms look to remain the story at least through early in the day Friday. Some storms strong to perhaps marginally severe mid to late week. Considering the flow and the repeated passage of larger scale lift Wednesday through Friday favoring scattered to numerous showers/storms, will continue to monitor for mainly nuisance type flooding concerns with the coast outlooked for a marginal risk of excessive rainfall. A general 1-3 inches of additional rainfall possible in gridded QPF, but locally higher amounts are quite possible. The front moves south of the area and begins to dry things out by late Friday night and into the weekend. Slight chance of showers/storms returns Monday. /10 && .AVIATION... (18Z TAFS) Issued at 1255 PM CDT Mon May 26 2025 Scattered to numerous showers and thunderstorms approaching our area from the west will move into our southeast Mississippi and interior southwest Alabama counties from mid-afternoon through mid-evening. Some storms may be strong to severe, and periods of MVFR/IFR conditions will occur with the convection. MVFR ceilings and MVFR visibilities due to light fog will likely occur tonight across much of the area, especially along and north of US Highway 84. Otherwise, VFR conditions will prevail through noon Tuesday. /22 && .MARINE... Issued at 418 PM CDT Mon May 26 2025 No impacts to small craft are expected as a light to occasionally moderate onshore flow will prevail through Thursday, becoming westerly and then northerly Friday into the weekend. /22 && .PRELIMINARY POINT TEMPS/POPS... Mobile 73 89 71 87 69 85 69 83 / 20 50 30 70 40 60 50 70 Pensacola 77 87 75 87 74 85 72 83 / 20 40 20 60 30 60 50 70 Destin 78 88 77 88 76 86 74 85 / 20 30 20 50 30 50 40 70 Evergreen 70 92 68 88 68 87 66 83 / 40 60 40 80 40 70 50 70 Waynesboro 70 89 67 86 66 84 65 81 / 30 70 40 80 40 70 50 60 Camden 69 89 67 86 67 84 65 80 / 70 70 50 70 40 70 50 60 Crestview 70 91 69 91 69 88 67 86 / 20 40 20 70 30 70 40 70 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, May 26, 3:46 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
346 PM CDT Mon May 26 2025
MSZ067-075-076-262130-
Perry MS-Greene MS-Wayne MS-
346 PM CDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN PERRY...WAYNE AND
NORTHWESTERN GREENE COUNTIES THROUGH 430 PM CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm near
Richton, moving north at 40 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Richton, Waynesboro, and Clara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Mississippi.
&&
LAT...LON 3143 8915 3143 8894 3182 8894 3185 8865
3189 8847 3185 8847 3118 8877 3129 8915
TIME...MOT...LOC 2046Z 202DEG 34KT 3130 8896
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SAMSpecial weather statement, May 26, 4:47 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
447 PM CDT Mon May 26 2025
ALZ051-052-MSZ067-075-076-078-079-262230-
Choctaw AL-Washington AL-Stone MS-Perry MS-Greene MS-Wayne MS-
George MS-
447 PM CDT Mon May 26 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CHOCTAW...
NORTHWESTERN WASHINGTON...NORTHWESTERN GEORGE...PERRY...SOUTHEASTERN
WAYNE...GREENE AND NORTHERN STONE COUNTIES THROUGH 530 PM CDT...
At 446 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles southwest of Clara to 3 miles southeast
of Maxie. Movement was northeast at 40 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Beaumont, State Line, Clara, Fruitdale, Silas, Wiggins, Millry,
Leakesville, McLain, and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Mississippi. A Severe Thunderstorm Watch also remains in
effect until 1000 PM CDT for southwestern Alabama.
&&
LAT...LON 3091 8921 3091 8914 3101 8915 3162 8873
3196 8811 3087 8863 3084 8926
TIME...MOT...LOC 2146Z 244DEG 35KT 3152 8873 3093 8917
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SAMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:01 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 26 min |
| May 25, 9:10 PM CDT | Special Weather Statement | MOB | Choctaw | 50 min |
| May 25, 10:08 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 67 min |
| May 25, 11:14 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 24 min |
| May 25, 11:53 PM CDT | Special Weather Statement | MOB | Clarke, Washington, Wilcox | 67 min |
| May 26, 4:26 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 49 min |
| May 26, 4:41 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 49 min |
| May 26, 4:43 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 37 min |
| May 26, 4:53 PM CDT | Tornado Warning | MOB | Choctaw | 15 min |
| May 26, 5:04 PM CDT | Special Weather Statement | MOB | Clarke | 41 min |
| May 26, 5:11 PM CDT | Areal Flood Advisory | MOB | Choctaw | 3 hr |
| May 26, 5:14 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 46 min |
| May 26, 5:48 PM CDT | Special Weather Statement | MOB | Wilcox | 42 min |
| May 26, 5:53 PM CDT | Special Weather Statement | MOB | Wilcox | 52 min |
| May 26, 6:41 PM CDT | Special Weather Statement | MOB | Butler | 34 min |
| May 26, 6:48 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw | 27 min |
| May 25, 11:51 PM CDT | Special Weather Statement | MOB | Wayne | 54 min |
| May 26, 3:46 PM CDT | Special Weather Statement | MOB | Wayne | 44 min |
| May 26, 4:03 PM CDT | Severe Thunderstorm Warning | MOB | Perry, Wayne | 42 min |
| May 26, 4:07 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 53 min |
| May 26, 4:47 PM CDT | Special Weather Statement | MOB | Greene, Perry, Wayne | 43 min |
| May 26, 5:22 PM CDT | Special Weather Statement | MOB | George, Stone | 38 min |
| May 26, 5:39 PM CDT | Special Weather Statement | MOB | George | 51 min |
| May 26, 6:01 PM CDT | Special Weather Statement | MOB | George | 44 min |
Nearby
Tornado Warnings in Alabama, 2025Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.